Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2005, 3:38 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 27, 2005, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 188 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:20 PM CDT | TSTM WND DMG | Minocqua, WI | TREES DOWN AND BLOCKING ROAD. TIME IS APPROXIMATE. |
| Jun 27, 4:20 PM CDT | TSTM WND DMG | Willow Reservoir, WI | TREES DOWN AND BLOCKING ROAD. TIME IS APPROXIMATE |
| Jun 27, 4:30 PM CDT | TSTM WND DMG | Arbor Vitae, WI | TREES AND POWER LINES DOWN. TIME IS APPROXIMATE. |
| Jun 27, 4:30 PM CDT | TSTM WND DMG | Boulder Junction, WI | TREES AND POWER LINES DOWN. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 272040
SVRGRB
WIC085-125-272130-
/O.NEW.KGRB.SV.W.0071.050627T2038Z-050627T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN
VILAS COUNTY IN NORTH CENTRAL WISCONSIN
* UNTIL 430 PM CDT
* AT 334 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
WAS LOCATED 14 MILES WEST OF WILLOW RESERVOIR...OR ABOUT 20 MILES
SOUTHEAST OF PARK FALLS...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MINOCQUA BY 425 PM...
WOODRUFF AND ARBOR VITAE BY 430 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4593 9001 4559 9005 4572 8979 4600 8935
4625 8971
$$
HELMAN2 follow-up statements
000
WWUS53 KGRB 272056
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT MON JUN 27 2005
WIC085-125-272130-
/O.CON.KGRB.SV.W.0071.000000T0000Z-050627T2130Z/
VILAS WI-ONEIDA WI-
353 PM CDT MON JUN 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
ONEIDA AND VILAS COUNTIES...
AT 351 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
THE STORMS WERE LOCATED FROM BOULDER JUNCTION TO TRIPOLI AND
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ST GERMAIN BY 425 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4593 9001 4559 9005 4572 8979 4600 8935
4625 8971
$$
HELMAN000
WWUS53 KGRB 272112
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT MON JUN 27 2005
WIC085-125-272130-
/O.CON.KGRB.SV.W.0071.000000T0000Z-050627T2130Z/
VILAS WI-ONEIDA WI-
411 PM CDT MON JUN 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
ONEIDA AND VILAS COUNTIES...
AT 409 PM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF BOULDER JUNCTION TO WILLOW
RESERVOIR...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STAR LAKE AND SAYNER BY 420 PM...
TORRENTIAL RAIN AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4593 9001 4559 9005 4572 8979 4600 8935
4625 8971
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT MON JUN 27 2005 .SHORT TERM...TONIGHT/TUESDAY. SEVERE POTENTIAL TONIGHT AND PCPN CHCS FOR TUESDAY THE MAIN CHALLENGES. VERY WARM HUMID UNSTABLE AIRMASS OVER THE REGION WILL PROVIDE THE FUEL FOR APPROACHING FRONTAL BOUNDARY WHICH IS OVER CENTRAL MINNESOTA EARLY THIS AFTERNOON. THIS BOUNDARY IS PROGGED TO MOVE INTO THE FORECAST AREA OVERNIGHT. ISOLATED CONVECTION IS ALREADY OCCURING OVER PARTS OF CENTRAL WISCONSIN BUT AS OF 19Z STRUGGLING TO MAINTAIN DEVELOPMENT. THE LAKE BREEZE IS ALSO QUIET SO FAR THIS AFTERNOON AS WELL...CONVERGENCE APPEARS TO BE WEAK. WATCHES HAVE ALREADY BEEN POSTED FOR AREAS TO THE WEST NEAR THE FRONT...WITH A WATCH POSSIBLE LATER THIS AFTERNOON OVER MORE OF WISCONSIN. FREEZING LEVEL AND WET BULB TEMP FAIRLY HIGH...WOULD EXPECT MAIN THREAT TO BE DAMAGING WINDS IF STORMS DEVELOP. THE MODELS DIVERT ON SOLUTIONS FOR PCPN CHCS FOR TUESDAY DUE TO LOCATION OF THE BOUNDARY AND UPPER SHORTWAVES IN THE WESTERLY FLOW ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION CHANCES THROUGH THE PERIOD. LATEST MODELS ARE PRETTY INCONSISTANT IN HANDLING THE LOW PRESSURE SYSTEM AND ASSOCIATED PRECIPITATION WEDNESDAY AND THURSDAY. THE NAM MODEL IS THE QUICKEST OF ALL MODELS IN PUSHING THE LOW AND COLD FRONT THRU THE AREA BY WEDNESDAY EVENING. THE CANADIAN AND ECMWF ON THE OTHER HAND DO NOT BRING THE FRONT THRU UNTIL LATE IN THE DAY ON THURSDAY. GIVEN THE MODEL UNCERTAINTIES WILL LEAVE PRECIPITATION IN ALL OF THESE PERIODS AND LEAN TOWARDS THE SLOWER SOLUTION. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE AREA SATURDAY NIGHT WITH THE CHANCE FOR THUNDERSTORMS THRU MONDAY. ALTHOUGH THE NEW GFS AND CANADIAN MODELS HINT AT A DRY MONDAY WITH UNCERTAINTY THAT FAR OUT WILL LEAVE PRECIP IN THAT DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 27, 12:15 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUN 27 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. A HOT AFTERNOON WILL OCCUR OVER LOCATIONS AWAY FROM THE BAY AND LAKE. TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX TO RISE INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. A FEW LOCATIONS ACROSS CENTRAL WISCONSIN MAY EXPERIENCE HEAT INDEX READINGS A FEW DEGREES ABOVE 100 DEGREES FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO TONIGHT. LMZ521-522-541>543-564-281100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. FREQUENT CLOUD TO WATER LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. TDH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.